MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00515181
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual analysis found that the device does not have any failure; however, an unknown piece of metal was found returned with the device, and it is not a part of the complaint device.A functional test determined that the returned device opens and closes within specification, without any issues.The unknown piece of metal was measured and the evaluation concluded that it was not part of the device.The returned device review included a visual, functional, and dimensional evaluation, which showed no evidence of either the alleged issue or any defect that could have contributed to the event reported.Therefore, the most probable root cause cannot be confirmed.The device history record review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw¿ 4 pulmonary biopsy forceps was used in the right lower lobe (b8) during a transbronchial lung biopsy (tblb) and bronchoalveolar lavage (bal) procedure performed on (b)(6) 2017.According to the complainant, during the procedure, resistance was felt when the device was inserted through the scope, and a biopsy was performed.When the device was re-inserted into the scope for another biopsy, resistance was felt.The device was removed and it was found that the pullwire was damaged.The procedure was completed with another radial jaw¿ 4 pulmonary biopsy forceps.Additionally, after the procedure when the used scope was washed, the bronchoscope was found to be leaking.There were no patient complications reported a result of this event.The patient's condition at the conclusion of the procedure was reported to be ¿good¿.This event has been deemed a reportable event based on the investigation results; foreign matter.

Brand Name
RADIAL JAW¿ 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7165425
Report Number3005099803-2017-04008
Device Sequence Number1497461
Product Code FCL
UDI-Device Identifier08714729792864
UDI-Public08714729792864
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2020
Device Model NumberM00515181
Device Catalogue Number1518
Device Lot Number0020914474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1